MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE M5+ PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE M5+ PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Model Number M5PIVL8060
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Codes Hematoma (1884); Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 04/29/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device referenced in this report has not yet been received at shockwave medical, inc.Therefore, a physical examination has not been performed.Evaluation of the subject device is anticipated but has not yet begun.After the device is received and investigation is completed, a supplemental report will be submitted.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria prior to shipping.
 
Event or Problem Description
A shockwave m5+ peripheral intravascular lithotripsy (ivl) catheter was used to treat a lesion in the iliac arteries.The physician was unable to remove the device through the 7f introducer sheath.The physician had to remove the introducer sheath at the same time as the catheter.Due to a hole in the 7f sheath, bleeding occurred.As the 7f sheath also had to be removed and the physician had a.014" wire in the vessel, bleeding and hematoma occurred around the puncture site.As of the date of this report, the treatment of the hematoma is unknown and the status of the patient is unknown.
 
Additional Manufacturer Narrative
The subject device was returned for investigation and inspected.The ivl catheter was received with the 7f introducer sheath.The reported inability to remove the ivl catheter from the 7f sheath could not be confirmed.Shockwave was unable to replicate the insertion and removal difficulties through the 7fr introducer sheath returned with the ivl catheter.Additionally, all components of the ivl catheter were found intact.The cause of the reported bleeding and hematoma could not be definitively determined based on the available information and investigation performed.As of the date of this final report, there has been no additional patient sequalae reported.

Brand Name
SHOCKWAVE M5+ PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Common Device Name
SHOCKWAVE M5+ PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer (Section G)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key19397778
Report Number3015053858-2024-00053
Device Sequence Number12701142
Product Code PPN
UDI-Device Identifier00195451000287
UDI-Public(01)00195451000287(17)250531(10)01A240314A
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K203365
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Model NumberM5PIVL8060
Device Catalogue NumberM5PIVL8060
Device Lot Number01A240314A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2024
Supplement Date Received by Manufacturer06/04/2024
Initial Report FDA Received Date05/24/2024
Supplement Report FDA Received Date07/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
.014" GUIDEWIRE - UNKNOWN MANUFACTURER.; INTRODUCER SHEATH - UNKNOWN MANUFACTURER.
Outcome Attributed to Adverse Event Other;
Patient SexUnknown